Assignment: Balance and Disturbance
Fluid and Electrolytes: Balance and Disturbance
Mrs. Dean is 75-year-old woman admitted to the hospital for a small bowel obstruction. Her medical history includes hypertension. Mrs. Dean is NPO. She has a nasogastric (NG) tube to low continuous suction. She has an IV of 0.9% NS at 83 mL/hr. Current medications include furosemide 20 mg daily and hydromorphone 0.2 mg every 4 hours, as needed for pain. The morning electrolytes reveal serum potassium of 3.2 mEq/L. (Learning Objective 4)
a. What are possible causes of a low potassium level?
b. What action should the nurse take in relation to the serum potassium level?
c. What clinical manifestations might the nurse assess in Mrs. Dean?
Chapter 14, Shock and Multiple Organ Dysfunction Syndrome
Adam Smith, 77 years of age, is a male patient who was admitted from a nursing home to the intensive care unit with septic shock secondary to urosepsis. The patient has a Foley catheter in place from the nursing home with cloudy greenish, yellow-colored urine with sediments. The nurse removes the catheter after obtaining a urine culture and replaces it with a condom catheter attached to a drainage bag since the patient has a history of urinary and bowel incontinence. The patient is confused, afebrile, and hypotensive with a blood pressure of 82/44 mm Hg. His respiratory rate is 28 breaths/min and the pulse oximeter reading is at 88% room air, so the physician ordered 2 to 4 L of oxygen per nasal cannula titrated to keep SaO2 greater than 90%. The patient responded to 2 L of oxygen per nasal cannula with a SaO2 of 92%. The patient has diarrhea. His blood glucose level is elevated at 160 mg/dL. The white blood count is 15,000 and the C-reactive protein, a marker for inflammation, is elevated. The patient is being treated with broad-spectrum antibiotics and norepinephrine (Levophed) beginning at 2 mcg/min and titrated to keep systolic blood pressure greater than 100 mm Hg. A subclavian triple lumen catheter was inserted and verified by chest x-ray for correct placement. An arterial line was placed in the right radial artery to closely monitor the patient’s blood pressure during the usage of the vasopressor therapy. (Learning Objectives 6 and 7)
a. What predisposed the patient to develop septic shock?
b. What potential findings would suggest that the patient’s septic shock is worsening from the point of admission?
c. The norepinephrine concentration is 16 mg in 250 mL of normal saline (NS). Explain how the nurse should administer the medication. What nursing implications are related to the usage of a vasoactive medication?
d. Explain why the effectiveness of a vasoactive medication decreases as the septic shock worsens. What treatment should the nurse anticipate to be obtained to help the patient?
We are a professional custom writing website. If you have searched a question and bumped into our website just know you are in the right place to get help in your coursework.
Yes. We have posted over our previous orders to display our experience. Since we have done this question before, we can also do it for you. To make sure we do it perfectly, please fill our Order Form. Filling the order form correctly will assist our team in referencing, specifications and future communication.
2. Fill in your paper’s requirements in the "PAPER INFORMATION" section and click “PRICE CALCULATION” at the bottom to calculate your order price.
3. Fill in your paper’s academic level, deadline and the required number of pages from the drop-down menus.
4. Click “FINAL STEP” to enter your registration details and get an account with us for record keeping and then, click on “PROCEED TO CHECKOUT” at the bottom of the page.
5. From there, the payment sections will show, follow the guided payment process and your order will be available for our writing team to work on it.
Need help with this assignment?
Discount Code: SAVE25